Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Boston/Norton, MA

August 19, 2011Cheshire County, New Hampshire; Franklin County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2011, 5:07 PM EDT for Cheshire County, New Hampshire; Franklin County, Worcester County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 5:07 PM EDT (21:07 UTC)
Expired
Aug 19, 2011, 5:45 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Worcester County, MA, Cheshire County, NH

The radar

The Boston radar (KBOX), 130 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS51 KBOX 192107
SVRBOX
MAC011-027-NHC005-192145-
/O.NEW.KBOX.SV.W.0115.110819T2107Z-110819T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTH CENTRAL CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITY OF JAFFREY...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 545 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RICHMOND...OR 14 MILES SOUTHWEST OF JAFFREY...AND WAS MOVING NORTH
  AT 10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...FITZWILLIAM...TROY AND
  SWANZEY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4287 7233 4282 7201 4266 7224 4269 7236
TIME...MOT...LOC 2107Z 198DEG 10KT 4271 7227

$$

JWD
2 follow-up statements
967 
WWUS51 KBOX 192123
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT FRI AUG 19 2011

MAC011-027-NHC005-192145-
/O.CON.KBOX.SV.W.0115.000000T0000Z-110819T2145Z/
CHESHIRE NH-WORCESTER MA-FRANKLIN MA-
523 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN FRANKLIN...EXTREME NORTHWESTERN WORCESTER AND
SOUTHEASTERN CHESHIRE COUNTIES...

AT 522 PM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE LOCATED NEAR
RICHMOND...TROY...FITZWILLIAM AND JAFFREY. THE STORMS WERE MOVING 
NORTHEAST AT 15 MPH AND WILL AFFECT THESE SAME LOCATIONS UNTIL
545 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4272 7234 4285 7223 4282 7201 4270 7219
TIME...MOT...LOC 2122Z 205DEG 11KT 4275 7224

$$

JWD
550 
WWUS51 KBOX 192139
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
539 PM EDT FRI AUG 19 2011

MAC011-027-NHC005-192147-
/O.EXP.KBOX.SV.W.0115.000000T0000Z-110819T2145Z/
CHESHIRE NH-WORCESTER MA-FRANKLIN MA-
539 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN...
EXTREME NORTHWESTERN WORCESTER AND SOUTHEASTERN CHESHIRE COUNTIES
WILL EXPIRE AT 545 PM EDT...

AT 540 PM...THE SEVERE THUNDERSTORM HAD WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE LARGE HAIL OR DAMAGING WINDS. HOWEVER...FREQUENT 
LIGHTNING AND HEAVY RAIN CAN BE EXPECTED AROUND RICHMOND... 
FITZWILLIAM AND JAFFREY THROUGH 630 PM.

&&

LAT...LON 4272 7234 4285 7223 4282 7201 4270 7219
TIME...MOT...LOC 2137Z 205DEG 11KT 4279 7221

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 5:05 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 19, 5:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT FRI AUG 19 2011

.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL BRING WARM AND HUMID WEATHER INTO THE
WEEKEND. WHILE MUCH OF THE PERIOD WILL BE DRY...A FEW SHOWERS AND
THUNDERSTORMS ARE EXPECTED AT TIMES. THE BEST CHANCE FOR WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND NIGHT. DRY
AND SEASONABLE WEATHER FOLLOWS EARLY TO THE MIDDLE OF NEXT WEEK.
ANOTHER FRONT MAY APPROACH LATE NEXT WEEK WITH THE CHANCE OF MORE
UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE AFFECTING THE
REGION LATE THIS AFTERNOON...MAINLY TO THE NORTH OF THE MA
TURNPIKE.  THIS ACTIVITY IS A RESULT OF A SHORTWAVE/COOL POOL ALOFT
AND MLCAPE VALUES BETWEEN 1500 AND 2500 J/KG.  WHILE WEAK SHEAR HAS
LIMITED THE AREAL COVERAGE AND OVERALL SEVERE WEATHER THREAT...A FEW
STORMS WERE ABLE TO COMPENSATE FOR THIS GIVEN THE AMOUNT OF
INSTABILITY.  THE BIGGEST STORM SO FAR THIS AFTERNOON MOVED OVER THE
BOSTON METROPOLITAN AREA AND PRODUCED SEVERAL REPORTS OF LARGE HAIL
AND DAMAGING WINDS.  THE SLOW MOVEMENT OF THE STORMS ALSO HAVE
RESULTED IN HEAVY RAINFALL AND VERY LOCALIZED FLOODING WITH ANY
STORM.

BY LATE AFTERNOON...IT APPEARED THAT MOST OF THE ACTIVITY WAS
CONFINED TO NORTHERN MA/SOUTHERN NH AND HAD WEAKENED A BIT.  WILL
HAVE TO SEE IF ANY ADDITIONAL DEVELOPMENT CAN OCCUR ACROSS INTERIOR
SOUTHERN NEW ENGLAND.  MLCAPES STILL REMAINED OVER 2000 J/KG SO
THERE CERTAINLY IS ADDITIONAL POTENTIAL OVER THE NEXT FEW HOURS.

MOST OF THE ACTIVITY SHOULD BEGIN TO DIMINISH BY THE MID TO LATE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.  HOWEVER...LINGERING
UPPER LEVEL TROUGH/COOL POOL ALOFT MAY ALLOW A STAY
SHOWER/THUNDERSTORM OR TWO TO LINGER INTO THE OVERNIGHT HOURS.
HOWEVER...THE VAST MAJORITY OF THE REGION SHOULD BE DRY OVERNIGHT.

LOW TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 50S ACROSS
SOUTHWEST NH/WESTERN MA...TO MAINLY THE LOWER TO MIDDLE 60S
ELSEWHERE.  PATCHY GROUND FOG WHICH MAY BE LOCALLY DENSE IS AGAIN
EXPECTED TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
THE SHORTWAVE/UPPER LEVEL TROUGH WILL HAVE PUSHED EAST OF THE
REGION.  BEHIND THIS DISTURBANCE HEIGHTS WILL RISE A BIT AND THERE
SHOULD BE SOME SUBSIDENCE.  ALSO NOTE THAT THE MID LEVELS OF THE
ATMOSPHERE ARE QUITE DRY.  THESE TWO FACTORS SHOULD LIMIT THE
CONVECTIVE POTENTIAL ACROSS OUR REGION COMPARED TO WHAT WE SAW
TODAY.  WE STILL MAY SEE A FEW SPOT SHOWERS/THUNDERSTORMS
DEVELOP...BUT THE VAST MAJORITY OF THE REGION WILL REMAIN DRY.  THE
BEST CHANCE FOR THIS APPEARS TO BE ACROSS THE COASTAL PLAIN...WHERE
INSTABILITY WILL BE MAXIMIZED ALONG WITH THE POTENTIAL OF A SEA
BREEZE FRONT.  WILL JUST CARRY SOME 20 POPS TO COVER THIS POTENTIAL
AS AREAL COVERAGE SHOULD REMAIN LIMITED IF ANYTHING IS ABLE TO
DEVELOP.

OVERALL...EXPECT MAINLY A DRY AND VERY WARM DAY WITH PARTLY TO
MOSTLY SUNNY SKIES.  HIGHS SHOULD TOP OUT BETWEEN 85 AND 90 ACROSS
MOST OF THE AREA.

SATURDAY NIGHT...
A WEAK RIDGE OF HIGH PRESSURE SHOULD RESULT IN A DRY AND PLEASANT
NIGHT ACROSS THE REGION.  LOWS SHOULD MAINLY BE IN THE UPPER 50S
ACROSS SOUTHWEST NH/NORTHWEST MA...TO GENERALLY THE 60S ELSEWHERE.
PATCHY FOG IS AGAIN EXPECTED TO DEVELOP IN THE TYPICALLY PRONE
LOCATIONS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
MODEL PREFERENCES...
APPEARS THAT THE MAJORITY OF THE MODEL SUITE IS IN FAIRLY GOOD
AGREEMENT WITH SURFACE AND UPPER LEVEL FEATURES ACROSS THE EASTERN
U.S...MAINLY INTO EARLY NEXT WEEK. STILL NOTING A WIDE MODEL
SOLUTION SPREAD AFTER TUESDAY...SO LEANED TOWARD THE MODEL ENSEMBLES
WHICH SMOOTHED THE VARIANCE OUT. SYSTEMS DO REMAIN PROGRESSIVE EARLY
IN THIS PERIOD WITH A NW FLOW IN PLACE AFTER THE TROUGH PASSES ON
MONDAY. THEN...ANOTHER TROUGH BUILDS INTO THE GREAT LAKES TO HUDSON
BAY WHILE HIGH PRES TRIES TO RETROGRADE FROM THE WESTERN ATLC.

SUNDAY-SUNDAY NIGHT...
DEEP LONG WAVE TROUGH WILL SHIFT E OUT OF THE GREAT LAKES ACROSS THE
REGION DURING THIS TIMEFRAME. STRONG LOW AND MID LEVEL SOUTHERLY JET
WORKS IN AHEAD OF THE ASSOCIATED FRONT...ALONG WITH PW/S INCREASING
TO 1.5 TO 2 INCHES. THE FRONT WILL APPROACH WESTERN AREAS DURING THE
AFTERNOON WITH DECENT INSTABILITY DEVELOPING. EXPECT SHOWERS AND
TSTMS ARRIVE...SOME WITH VERY HEAVY DOWNPOURS THANKS TO THE HIGH PW
VALUES. ALSO A LOW PROBABILITY OF STRONG TO POSSIBLY SEVERE WIND
GUSTS DURING THE AFTERNOON AND EVENING HOURS. BIG QUESTION WILL BE
HOW MUCH SURFACE HEATING OCCURS PRIOR TO THE CLOUDS AHEAD OF THE
FRONT TO DETERMINE THE STRENGTH OF THE CONVECTION AND POSSIBILITY
SEVERITY OF ANY STORMS.

LOOKS LIKE BEST SHOT OF PRECIP ACROSS THE REGION WILL BE FROM LATE
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. TIMING OF THE FRONTAL PASSAGE
STILL A BIT IN QUESTION...BUT LOOKS LIKE THE FRONT SHOULD APPROACH
COAST BY MONDAY MORNING. WILL SEE VERY MUGGY CONDITIONS WITH DEWPTS
APPROACHING 70 DEGREES.

MONDAY...
EXPECT FRONT TO PUSH OFFSHORE DURING THE MORNING WITH ANY LEFTOVER
PRECIP MOVING E. GOOD BATCH OF COOLER AIR WILL WORK INTO THE REGION
FROM QUEBEC DURING THE AFTERNOON AND EVENING. DID NOT MENTION ANY
AFTERNOON PRECIP AT THIS TIME...BUT MIGHT SEE SOME COLD POOL CLOUDS
AND ISOLD SHOWERS THAT MAY DEVELOP MAINLY ACROSS S NH/N CENTRAL AND
NW MA. DAYTIME HIGHS WILL RANGE FROM THE LOWER-MID 70S ACROSS THE
HIGHER TERRAIN WELL INLAND TO THE LOWER-MID 80S ACROSS THE S.

TUESDAY...
AS UPPER LEVEL TROUGH AXIS FINALLY CROSSES THE REGION...GENERAL W-NW
AIRFLOW AT THE SURFACE AND ALOFT MEANS A DRY BUT COOLER THAN NORMAL
FORECAST. SURFACE HIGH PRES WILL BUILD OUT OF THE OHIO
VALLEY...ENSURING DRY WEATHER. EXPECT DAYTIME HIGHS MAINLY IN THE
70S WITH LOWS IN THE UPPER 40S ACROSS SW NH/W MA AND IN THE 50S
ELSEWHERE...MAINLY SEASONAL FOR THIS TIME OF YEAR.

WEDNESDAY-THURSDAY...
SURFACE HIGH MOVES OFF THE MID ATLC COAST...THEN WILL MERGE WITH
LARGE HIGH OVER THE ATLC. UPPER LEVEL RIDGING WILL WORK E...SO
EXPECT DRY WEATHER BUT INCREASING HUMIDITY AS WINDS BECOME MORE SW
ESPECIALLY LATE IN THE WEEK.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REST OF THIS AFTERNOON...HIGH CONFIDENCE IN TAFS WITH MAINLY VFR
CONDITIONS CONTINUING.  HOWEVER...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL RESULT IN BRIEF MVFR-IFR CONDITIONS INTO THE
EVENING HOURS.

TONIGHT...MEDIUM CONFIDENCE IN TAFS.  MOST OF THE ISOLATED TO
SCATTERED SHOWERS/THUNDERSTORMS WILL DIMINISH THIS EVENING.
OTHERWISE VFR CONDITIONS WILL DOMINATE...BUT PATCHES OF MVFR-IFR
CONDITIONS MAY DEVELOP LATE IN LOW CLOUDS/FOG PATCHES.

SATURDAY...MEDIUM TO HIGH CONFIDENCE IN TAFS.  ANY PATCHY MVFR-IFR
CONDITIONS WILL IMPROVE TO MAINLY VFR BY LATE MORNING/EARLY
AFTERNOON.  A FEW SPOT SHOWERS/THUNDERSTORMS ARE POSSIBLE SATURDAY
AFTERNOON/EVENING BUT AREAL COVERAGE SHOULD BE LESS THAN TODAY.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS AFTER THE
CURRENT STORM EXITS THE REGION.  STILL A CHANCE THAT ANOTHER
ISOLATED SHOWER/STORM COULD AFFECT THE TERMINAL INTO THE EVENING
HOURS. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY.
WINDS WILL BECOME SOUTHWEST AGAIN THIS EVENING ONCE THE STORM EXITS
THE REGION...BUT EAST TO SOUTHEAST SEA BREEZES ARE EXPECTED TO
DEVELOP BY LATE SATURDAY MORNING/EARLY AFTERNOON.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY-SUNDAY NIGHT...MODERATE TO HIGH CONFIDENCE FOR VFR THROUGH
MIDDAY...LOWERING TO MVFR-IFR AS SHOWERS AND TSTMS BECOME WIDESPREAD
DURING THE AFTERNOON AND NIGHT. HEAVY RAIN LIKELY ALONG WITH
POTENTIAL STRONG WINDS.

MONDAY...MODERATE TO HIGH CONFIDENCE. EXPECT COLD FRONT TO PUSH
OFFSHORE IN THE MORNING. ANY LEFTOVER MVFR CONDITIONS SHOULD IMPROVE
TO VFR FROM W-E DURING THE DAY. MAY SEE BRIEF PERIOD OF IFR EARLY.

TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR
CONDITIONS.

&&

.MARINE...
TONIGHT THROUGH SATURDAY NIGHT...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH
SATURDAY NIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL
REMAIN POSSIBLE...MAINLY ACROSS THE NORTH SHORE. THE ONLY OTHER
CONCERN WILL BE FOR AREAS OF LATE NIGHT/MORNING FOG ACROSS THE
WATERS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY-SUNDAY NIGHT...EXPECT S-SW WINDS GUSTING UP TO 20 KT AND SEAS
BUILDING UP TO 5 FT MAINLY ON THE OUTER WATERS AS WELL AS THE
NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE LIKELY SUNDAY
AFTERNOON AND NIGHT WITH S-SW SQUALLS AND LOCAL ROUGH SEAS POSSIBLE.

MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT
SEAS AROUND 5 FT MAINLY ON THE OUTER WATERS THROUGH MOST OF THE DAY
THEN SHOULD SUBSIDE AT NIGHT.

TUESDAY-WEDNESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL
CRAFT CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
Hazardous weather outlook, Aug 19, 4:18 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT FRI AUG 19 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
418 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING
MAINLY ACROSS CENTRAL AND NORTHERN MASSACHUSETTS INTO SOUTHERN NEW
HAMPSHIRE. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG TO
DAMAGING STRAIGHT WIND GUSTS.

IN ADDITION...ANY STORM THAT DEVELOPS WILL MOVE SLOW AND MAY
RESULT IN ISOLATED AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH
THIS EVENING.

ANZ230>237-250-251-254>256-202030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG
WIND GUSTS ARE POSSIBLE NEAR SHORE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SOMETIME SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 19, 3:07 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT FRI AUG 19 2011

MAZ004-012-192000-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
307 PM EDT FRI AUG 19 2011

AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...WITH
GUSTY WINDS OF UP TO 40 MPH...3 MILES WEST OF WORCESTER...MOVING
NORTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WORCESTER...HOLDEN...
  SHREWSBURY...WEST BOYLSTON...STERLING...PRINCETON...CLINTON...
  BOYLSTON AND BERLIN.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4240 7193 4251 7186 4242 7159 4227 7171
      4225 7186 4227 7191

SIPPRELL
Special weather statement, Aug 19, 3:39 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT FRI AUG 19 2011

MAZ007-014-015-192045-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
339 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS HEADING FOR THE NORTH SHORE...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER REVERE...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SAUGUS...NAHANT...LYNN...
  SWAMPSCOTT...PEABODY...DANVERS...SALEM...BEVERLY...WENHAM...
  HAMILTON...MANCHESTER...ESSEX AND IPSWICH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4260 7063 4257 7065 4259 7068 4255 7078
      4250 7081 4250 7082 4254 7080 4254 7085
      4253 7083 4249 7085 4248 7082 4249 7085
      4245 7093 4241 7091 4242 7094 4245 7095
      4241 7099 4244 7109 4269 7085

JWD
Special weather statement, Aug 19, 4:08 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT FRI AUG 19 2011

NHZ012-192045-
EASTERN HILLSBOROUGH NH-
408 PM EDT FRI AUG 19 2011

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER
MANCHESTER...MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4304 7148 4305 7146 4302 7144 4301 7139
      4294 7137 4293 7144 4288 7144 4297 7159
      4298 7158 4298 7150 4304 7151 4306 7150

SIPPRELL
Special weather statement, Aug 19, 4:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT FRI AUG 19 2011

NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
438 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM IN HILLSBOROUGH COUNTY...

AT 435 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND PENNY SIZED HAIL WAS NEAR LYNDEBOROUGH...OR
ABOUT 11 MILES NORTHEAST OF JAFFREY...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...GREENFIELD...
  FRANCESTOWN...NEW BOSTON...DEERING...GOFFSTOWN AND WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4314 7166 4306 7164 4307 7156 4307 7152
      4283 7178 4287 7192 4312 7187 4312 7184
      4315 7167

JWD
Special weather statement, Aug 19, 4:47 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT FRI AUG 19 2011

NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
447 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS IN HILLSBOROUGH COUNTY...

AT 445 PM EDT...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH AND PENNY SIZED HAIL WERE NEAR GOFFSTOWN AND GREENFIELD.
BOTH STORMS WERE MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FRANCESTOWN...NEW BOSTON...
DEERING...GOFFSTOWN AND WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4315 7166 4306 7164 4307 7156 4307 7155
      4306 7155 4298 7161 4301 7175 4315 7171
      4315 7167

JWD
Special weather statement, Aug 19, 5:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT FRI AUG 19 2011

NHZ011-015-192145-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
500 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM IN SOUTHERN CHESHIRE COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL NEAR FITZWILLIAM...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TROY...JAFFREY...
PETERBOROUGH...DUBLIN...HARRISVILLE...NELSON...HANCOCK AND
BENNINGTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4305 7211 4298 7184 4272 7213 4273 7228

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:57 PM EDTSevere Thunderstorm WarningBOXHillsborough23 min
Aug 19, 4:08 PM EDTSpecial Weather StatementBOXHillsborough37 min
Aug 19, 4:38 PM EDTSpecial Weather StatementBOXHillsborough37 min
Aug 19, 4:47 PM EDTSpecial Weather StatementBOXHillsborough28 min
Aug 19, 5:00 PM EDTSpecial Weather StatementBOXCheshire45 min
Aug 19, 5:36 PM EDTSpecial Weather StatementBOXHillsborough39 min
Aug 19, 5:54 PM EDTSpecial Weather StatementBOXHillsborough66 min
Aug 19, 6:31 PM EDTSpecial Weather StatementBOXCheshire44 min
Aug 19, 12:51 PM EDTAreal Flood AdvisoryBOXFranklin3 hr
Aug 19, 1:56 PM EDTSpecial Weather StatementBOXFranklin34 min
Aug 19, 2:02 PM EDTSpecial Weather StatementBOXWorcester43 min
Aug 19, 2:14 PM EDTSevere Thunderstorm WarningBOXFranklin46 min
Aug 19, 2:27 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester35 min
Aug 19, 2:33 PM EDTSpecial Weather StatementBOXWorcester42 min
Aug 19, 2:36 PM EDTFlash Flood WarningBOXFranklin4 hr
Aug 19, 2:41 PM EDTSpecial Weather StatementBOXNorfolk34 min
Aug 19, 2:57 PM EDTSpecial Weather StatementBOXFranklin48 min
Aug 19, 2:57 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk25 min
Aug 19, 3:06 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk54 min
Aug 19, 3:07 PM EDTSpecial Weather StatementBOXWorcester53 min
Aug 19, 3:14 PM EDTAreal Flood AdvisoryBOXWorcester75 min
Aug 19, 3:15 PM EDTSpecial Marine WarningBOX45 min
Aug 19, 3:18 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk27 min
Aug 19, 3:18 PM EDTSevere Thunderstorm WarningBOXFranklin27 min
Aug 19, 3:22 PM EDTSevere Thunderstorm WarningBOXWorcester33 min
Aug 19, 3:29 PM EDTSevere Thunderstorm WarningBOXMiddlesex36 min
Aug 19, 3:36 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk72 min
Aug 19, 3:39 PM EDTSpecial Weather StatementBOXEssex66 min
Aug 19, 3:47 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk43 min
Aug 19, 3:53 PM EDTSpecial Marine WarningBOX67 min
Aug 19, 4:02 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester29 min
Aug 19, 4:22 PM EDTSpecial Marine WarningBOX53 min
Aug 19, 4:36 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Aug 19, 4:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire63 min
Aug 19, 5:02 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire3 hr
Aug 19, 5:34 PM EDTSevere Thunderstorm WarningBOXFranklin26 min
Aug 19, 6:43 PM EDTSpecial Weather StatementBOXHampshire62 min
Aug 19, 7:25 PM EDTSpecial Weather StatementBOXHampden50 min
Aug 19, 7:30 PM EDTAreal Flood AdvisoryBOXHampden64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.